Simultaneous toxicities in a child on multiple anticonvulsants

Sarah Isis R. Delima, Laurence E. Walsh, Meredith R. Golomb

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

It is rare to develop simultaneous toxicities while on anticonvulsants. This article presents a 3 1/2-year-old child on valproic acid, lamotrigine, and phenytoin who developed simultaneous hepatotoxicity and bone marrow toxicity during a parainfluenza virus type 3 infection. These toxicities resolved after the cessation of anticonvulsants, and her seizures were managed acutely with scheduled lorazepam. This article discusses the possibility that simultaneous use of valproic acid, lamotrigine, and phenytoin could give this combination of toxicities and that concurrent viral infection may increase this risk.

Original languageEnglish (US)
Pages (from-to)1054-1057
Number of pages4
JournalJournal of Child Neurology
Volume23
Issue number9
DOIs
StatePublished - Sep 3 2008

    Fingerprint

Keywords

  • Bone marrow
  • Epilepsy
  • Hepatotoxicity

ASJC Scopus subject areas

  • Clinical Neurology
  • Pediatrics, Perinatology, and Child Health

Cite this